Texas, 2015Winter Weather in Texas, February 27, 2015
February 27, 2015 · NWS OUN · 5 events in 5 counties and zones
A deep Arctic airmass settled into north Texas by early on the 27th. As a series of upper disturbances moved across the region, two waves of snow occurred from the 27th to the 28th.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep Arctic airmass settled into north Texas by early on the 27th. As a series of upper disturbances moved across the region, two waves of snow occurred from the 27th to the 28th. This resulted in some light snow accumulations across western north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 27, 5:52 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 27, 5:52 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
552 AM CST FRI FEB 27 2015
.AVIATION...
SNOW WILL INCREASE WEST TO EAST THIS MORNING ACROSS WESTERN AND
SOUTHERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. THE WAVE
PRODUCING THIS AREA OF SNOW WILL MOVE INTO SOUTHEAST OKLAHOMA BY
MID-DAY. IFR CEILINGS ARE EXPECTED. LATE TONIGHT LIGHT SNOW WILL
MOVE ACROSS NORTHERN OKLAHOMA WITH REDUCED VISITLITY AND LOWER
CEILINGS. WINDS WILL MAINTAIN NORTHEAST OR EAST.
&&
.PREV DISCUSSION... /ISSUED 403 AM CST FRI FEB 27 2015/
DISCUSSION...
THE FIRST OF TWO SHORT WAVE TROUGHS IS APPROACHING WESTERN
OKLAHOMA THIS MORNING. SNOW WILL SPREAD INTO WESTERN OKLAHOMA
SHORTLY. THE MAIN ENERGY OF THIS WAVE WILL MOVE ACROSS THE RED
RIVER AREA TODAY. AN ADVISORY FOR UP TO 4 INCHES OF SNOW REMAINS
EFFECTIVE FOR THIS AREA WITH PART OF NORTH TEXAS LIKELY TO HAVE
CLOSER TO THIS HIGHER AMOUNT. THE SNOW WILL SPREAD INTO SOUTHEAST
OKLAHOMA DURING THE AFTERNOON. AFTER A RELATIVE LULL IN
PRECIPITATION TONIGHT, A SECOND UPPER WAVE WILL MOVE ACROSS THE
PANHANDLES AND NORTHERN OKLAHOMA SATURDAY MORNING. THE ATMOSPHERE
WILL STILL REMAIN SUFFICIENTLY COLD AND MOIST FOR SNOW HERE. IT
APPEARS THAT HEAVIER SNOW WILL REMAIN IN KANSAS WITH UP TO A
COUPLE INCHES LIKELY IN NORTH CENTRAL OKLAHOMA BEFORE LATE
SATURDAY AFTERNOON. STRONG WARM ADVECTION ABOVE THE SURFACE LAYER
IS FORECAST BY SEVERAL MODELS FOR THE SECOND HALF OF SATURDAY OVER
THE SOUTHERN TWO-THIRDS OF OKLAHOMA. THIS WOULD ALLOW WEAKER WAVES
THAT MAY PASS OVER OKLAHOMA SATURDAY NIGHT AND SUNDAY MORNING TO
PRODUCE A BRIEF PERIOD OF FREEZING RAIN OR SLEET BEFORE SURFACE
TEMPERATURES EXCEED FREEZING LATER SUNDAY MORNING. AFTER A WARMER
SUNDAY AFTERNOON AND A WEAK FRONT MONDAY, STRONGER SOUTH WINDS AND
MILD CONDITIONS ARE EXPECTED TUESDAY. THIS WILL BE ASSOCIATED WITH
INCREASING UPPER SOUTHWEST FLOW AND GIVE A CHANCE FOR RAIN AND
THUNDERSTORMS WITH THE PASSAGE OF A WAVE EMBEDDED IN THE
SYNOPTIC-SCALE UPPER TROUGH. A COLD FRONT IS EXPECTED WEDNESDAY
AND POSSIBLY ANOTHER CHANCE FOR SNOW BEFORE THE LARGE-SCALE TROUGH
FINALLY MOVES EAST OF OKLAHOMA LATER WEDNESDAY OR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 19 33 30 43 / 30 60 40 40
HOBART OK 18 31 28 43 / 30 50 40 40
WICHITA FALLS TX 23 34 32 49 / 70 50 40 40
GAGE OK 14 31 25 40 / 40 50 30 20
PONCA CITY OK 17 32 27 42 / 20 80 50 40
DURANT OK 24 35 33 47 / 70 40 40 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ004-
009-010-014>016-021>023-027-028-033>036-038-040-041.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ037-
039-044>046-050.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
FOR OKZ047-048-051-052.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
FOR OKZ042-043.
TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ083.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
TXZ084>090.
&&
26/09/09Hazardous weather outlook, Feb 27, 5:39 AM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
539 AM CST FRI FEB 27 2015
OKZ004>048-050>052-TXZ083>090-281145-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
539 AM CST FRI FEB 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
.WINTER WEATHER...
SNOW WILL BE POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH
TEXAS TODAY. THE BEST CHANCE FOR SNOW WILL BE IN PARTS OF WESTERN
AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE HEAVIEST
ACCUMULATIONS ARE EXPECTED IN SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. THE SNOW COULD CAUSE TRAVEL PROBLEMS IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
.WINTER WEATHER...
A SERIES OF STORM SYSTEMS WILL KEEP PRECIPITATION IN THE FORECAST
THROUGH WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH
THAT AREAS OF SNOW...SLEET AND FREEZING RAIN WILL BE POSSIBLE
OFF AND ON THROUGH MONDAY MORNING...AND AGAIN WEDNESDAY.
ACCUMULATING SNOW WILL BE POSSIBLE AGAIN SATURDAY MORNING... WITH
THE HEAVIEST AMOUNTS EXPECTED NORTH OF I-40. AS WARMER
TEMPERATURES MOVE INTO THE REGION... MORE OF A WINTRY MIX WILL BE
POSSIBLE ACROSS PARTS OF THE AREA OVER THE REST OF THE WEEKEND
INTO EARLY NEXT WEEK. FREEZING RAIN MAY ALSO CREATE SLICK
ROADWAYS... ON SATURDAY...SUNDAY AND EARLY MONDAY... MOSTLY ALONG
AND NORTH OF I40. STAY UP TO DATE WITH THE LATEST FORECASTS
THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Winter Weather, Archer
- When
- February 27, 8:00 AM CST to 9:00 AM CST
- Where
- Archer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2.5 inches were reported in Megargel.
Winter Weather, Hardeman
- When
- February 27, 8:00 AM CST to 9:00 AM CST
- Where
- Hardeman forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2.5 inches were reported in Quanah.
Winter Weather, Knox
- When
- February 27, 8:00 AM CST to 9:00 AM CST
- Where
- Knox forecast zone
- Reported by
- Public
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2 inches had fallen in Benjamin.
Winter Weather, Wichita
- When
- February 27, 8:00 AM CST to 9:00 AM CST
- Where
- Wichita forecast zone
- Reported by
- Public
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2 inches had fallen in Wichita Falls.
Winter Weather, Wilbarger
- When
- February 27, 8:00 AM CST to 9:00 AM CST
- Where
- Wilbarger forecast zone
- Reported by
- Public
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2 inches had fallen in Vernon.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Texas, February 27, 20151 death · 2 injured · $270,000 · 11 events
- Winter Storm in Texas, February 27 to 28, 20151 death · 5 events
- Heavy Snow and Winter Weather in Oklahoma, February 27 to 28, 201524 events
- Winter Weather in Arkansas, February 27 to 28, 201517 events
- Heavy Snow and Winter Weather in Texas, February 27, 201515 events
- Winter Storm and Heavy Snow in Colorado, February 27 to 28, 201515 events
- Winter Storm in Oklahoma, February 27 to 28, 20157 events
- Heavy Rain in Hawaii, February 27 to 28, 20156 events
- Winter Storm and Heavy Snow in Utah, February 27 to 28, 20154 events
- Winter Weather in Texas, February 27 to 28, 20154 events
- Winter Storm in Utah, February 27 to 28, 20153 events
- Heavy Snow and Heavy Rain in Arizona, February 27 to 28, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562717, 562718, 562719, 562720, 562721.